Acne and Accutane archives

accutane and vulvodynia

Posted by Tara on December 12, 1998 at 20:51:58:

Dr. Stoll,
Are you aware that researchers have now linked the use of accutane with vulvodynia? Simply put vulvodynia is itaching, redness, inflammation, and pain of the outer and entryway to the vagina. I am almost 22 years old and have had vulvodynia CONTINUOUSLY for three years, and I now know that it is becuase of the accutane. My mother was against me taking accutane from the first because of what can happen if you get pregnant while on accutane--she said the drug is relatively new and you dont know what kind of side affects there will be. Well she was right. taking Acutane was the worst mistake of my life. I cant have sex, I cant wear underwear or jeans becuse it is too painful. I have no plans to get married--whats the point of it or a honeymoon!? This is ruining my life. ANd I am not the only one who has gotten this because of accutnae. If I could go back I would never have taken it. Its not worth it. What i cant believe is that my doctor never told me that this oculd be a side affect. Are you aware of any other that have Accutane has had this affect on?
Tara


Follow Ups:


Re: accutane and vulvodynia

Posted by Walt Stoll on December 13, 1998 at 10:06:03:

In Reply to: accutane and vulvodynia posted by Tara on December 12, 1998 at 20:51:58:

Dear Tara,

I had not heard of this but it makes perfect sense to me with what I know of other common Accutane complications.

HOWEVER, I would like you to think of this:

This long after using the Accutane, it can no longer be blamed for more than its triggering the "straw that broke the cames's back" to cause this. You had to have many other factors that were pushing you in this direction BEFORE the Accutane. That is why it is still a problem. You stopped the Accutane but the original contributing factors were (and are) still present. There is something you can do about them but, until you do, this condition will likely continue.

Is this making sense to you?

Anyhow, I would be happy to work with you to figure out what things you could do to finally get rid of this vexing condition. Take a look at the link to the Health Coaching Service to find out what I would need to know to deal with this. If you are williing to share everything publically (so others with similar problems can be helped at the same time) on the BB, I will be happy to do it free. If you choose to do it privately--as offered via Health Coaching--there is a charge.

Let me know if I can help more. There is NO DOUBT that this is resolvable.

Walt




Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives